MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4044
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a silver-hawk atherectomy device during treatment of a 30mm soft tissue lesion in the patient¿s proximal and mid peroneal artery.Slight vessel tortuosity is reported.Lesion exhibited 60% stenosis.Artery diameter reported as 3mm.Ifu was followed, and the device was prepped without issue.There was no damage noted to the packaging.A break is reported.It is reported the nose-cone separated.The issue occurred inside the patient.All components of the device were removed from the patient with no intervention required.The device was safely removed from the patient with the cutter inside the housing.There was no vessel damage noted.The procedure was completed already prior to the silver-hawk nose-cone detachment.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation visual inspection: the preliminary inspection found the distal assembly was separated/fractured apart at the hinge.The cutter assembly was located (within the cutter window / advanced outside the cutter window).No other damages or anomalies were observed include component inspection (distal detached segment): the detached distal segment showed traces of biologics within the housing.The guidewire tubing of the housing showed no damage.The fracture face of the distal segment showed both hinge pins remained intact.One pin was pointed proximally due to the nature of the bend of the housing.Component inspection (proximal segment): the distal separation location shows the torque shaft adapter secured to the torque shaft.No damage to the torque shaft adapter was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10725239
Report Number9612164-2020-04067
Device Sequence Number3180482
Product Code MCW
UDI-Device Identifier00643169968479
UDI-Public00643169968479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2022
Device Model NumberP4044
Device Catalogue NumberP4044
Device Lot Number0010313975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1